Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Topeka, KS

March 31, 20084 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 31, 2008, 2:29 AM CDT for 4 counties in Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2008, 2:29 AM CDT (07:29 UTC)
Expired
Mar 31, 2008, 3:15 AM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Clay County, KS, Geary County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 9:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 310729
SVRTOP
KSC027-061-149-161-310815-
/O.NEW.KTOP.SV.W.0004.080331T0729Z-080331T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
229 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 315 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF MILFORD LAKE...OR 8 MILES
  NORTHWEST OF JUNCTION CITY...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEATS...
  RILEY...
  LEONARDVILLE...
  TUTTLE CREEK LAKE...
  RANDOLPH...
  OLSBURG...
  BLAINE...

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3956 9635 3905 9675 3912 9688 3912 9696
      3913 9696 3913 9706 3918 9702 3940 9695
      3956 9687
TIME...MOT...LOC 0729Z 211DEG 48KT 3913 9693

$$

BOUSTEAD
2 follow-up statements
000 
WWUS53 KTOP 310742
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT MON MAR 31 2008

KSC027-061-149-161-310815-
/O.CON.KTOP.SV.W.0004.000000T0000Z-080331T0815Z/
CLAY-RILEY-POTTAWATOMIE-GEARY-
242 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN GEARY...NORTHWESTERN POTTAWATOMIE...RILEY AND
SOUTHEASTERN CLAY COUNTIES...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES SOUTH OF RILEY...OR 15 MILES
NORTH OF JUNCTION CITY...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
TUTTLE CREEK LAKE...RANDOLPH...OLSBURG...RILEY...OLSBURG...AND 
BLAINE.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3956 9635 3905 9675 3912 9688 3912 9696
      3913 9696 3913 9706 3918 9702 3940 9695
      3956 9687
TIME...MOT...LOC 0742Z 211DEG 48KT 3928 9681

$$

BOUSTEAD
000 
WWUS53 KTOP 310814
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
314 AM CDT MON MAR 31 2008

KSC027-061-149-161-310824-
/O.EXP.KTOP.SV.W.0004.000000T0000Z-080331T0815Z/
CLAY-RILEY-POTTAWATOMIE-GEARY-
314 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY...
NORTHWESTERN POTTAWATOMIE...RILEY AND SOUTHEASTERN CLAY COUNTIES WILL
EXPIRE AT 315 AM CDT...

AT 314 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3956 9635 3905 9675 3912 9688 3912 9696
      3913 9696 3913 9706 3918 9702 3940 9695
      3956 9687
TIME...MOT...LOC 0814Z 211DEG 48KT 3964 9652

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:00 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 30, 11:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1100 PM CDT SUN MAR 30 2008

.DISCUSSION...

REGARDING CONVECTIVE DEVELOPMENT AND SVR WATCH 141 FOR MUCH OF THE
FORECAST AREA...

WARM FRONT REMAINS WELL SOUTH OF THE CWA...WITH TRUE WARM FRONT
EXTENDING FROM WESTERN OK EAST INTO WEST CENTRAL AR AT THE TIME OF
THIS DISCUSSION.  AN INVERTED TROUGH WAS EXTENDING NORTHEAST FROM
SURFACE LOW OVER WEST CENTRAL OK INTO SOUTH CENTRAL KS AND
CONTINUING NORTHEAST INTO WEST CENTRAL MO.  WIND PROFILERS INDICATE
LOW LEVEL JET HAS NOT REALLY PICKED UP INTENSITY ATTM BUT HAS BACKED
AROUND TO THE SOUTH AT AROUND 20 KTS FOR MOST LOCATIONS UPSTREAM OF
THE CWA.  SIGNS OF A STRENGTHENING LLJ ARE EVIDENT ACROSS OK WHERE
H850 WINDS HAVE INCREASED TO 30 TO 40 KTS OVER THE LAST HOUR.
SHORTWAVE TROUGH IS PUSHING NORTHEAST OVER THE SOUTHERN
ROCKIES...AND AS THIS CONTINUES NORTHEAST INTO THE CENTRAL
PLAINS...WOULD EXPECT LLJ TO CONTINUE TO STRENGTHEN AND THE SURFACE
LOW OVER WEST CENTRAL OK TO BEGIN TO SURGE NORTHEAST AFTER
MIDNIGHT.  EXPECT THUNDERSTORMS TO INITIATE ALONG THE MOISTURE
CONVERGENCE BOUNDARY ROUGHLY MARKED BY THE INVERTED TROUGH AS IT
PUSHES NORTH AFTER MIDNIGHT.  LATEST RUC FORECAST HAS LLJ PICKING UP
TO 40 KTS OVER CENTRAL KS BY 07Z...AND THEN INCREASING TO 50 TO 55
KTS BY 09Z.  STRENGTHENING LLJ WILL MAKE THUNDERSTORM INITIATION
MORE LIKELY.  EXPECT THUNDERSTORMS TO INITIATE OVER PORTIONS OF
CENTRAL AND EAST CENTRAL KS...EXPANDING TO NORTH CENTRAL KS BY 09Z.
WITH GENERAL STORM MOTION VECTOR MOVING STORMS NORTH NORTHEAST
OVERNIGHT MUCH OF THE CWA HAS BEEN INCLUDED IN THE INITIAL SEVERE
THUNDERSTORM WATCH.  FORECAST SOUNDINGS CONTINUE TO INDICATE STRONG
INVERSION THROUGH THE LOWEST 3 KFT OF THE ATMOSPHERE...SO ELEVATED
THUNDERSTORMS PRODUCING LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
THREAT OVERNIGHT.  ADDITIONAL SEVERE WEATHER WATCHES MAY BE NEEDED
EARLY MONDAY MORNING AS THE SURFACE LOW SURGES NORTH.  THUNDERSTORMS
WILL LIKELY REDEVELOP ALONG THE COLD FRONT ASSOCIATED WITH THE
SURFACE LOW...SO WOULD ANTICIPATE ANOTHER WATCH ISSUED BEFORE DAWN
ON MONDAY...MORE FOCUSED ON NORTHEAST AND EAST CENTRAL KS.

CAVANAUGH

&&

.PREVIOUS DISCUSSION... /ISSUED AT 352 PM CDT SUN MAR 30 2008

20Z SFC ANALYSIS SHOW A COMPLEX SET UP ACROSS THE CENTRAL PLAINS.
SFC LOW WAS OVER WEST TX WITH AN INVERTED TROUGH STRETCHING NORTH
THROUGH SOUTH CENTRAL KS INTO NORTHEAST KS AND A WARM FRONT FROM
NEAR MEDICINE LODGE INTO SOUTHWEST MO. A COLD FRONT WAS PUSHING
SOUTH INTO NORTHWEST KS AND SOUTHERN NEB. MOISTURE ADVECTION FROM
SOUTHERLY 925 WINDS HAS CAUSED LIGHT RAIN AND DRIZZLE TO DEVELOP AND
SPREAD NORTH OVER THE FORECAST AREA WEST OF TOP.

MOISTURE ADVECTION AND LIGHT PRECIP IS EXPECTED TO PERSIST THROUGH
THE EVENING AS SOUTHERLY LOW LEVEL FLOW AND ISENTROPIC LIFT REMAIN
IN PLACE. INITIAL CONVECTIVE DEVELOPMENT MAY OCCUR OVER NORTHWEST OK
WITHIN THE WARM SECTOR WHERE SUNSHINE HAS ALLOWED THE BOUNDARY LAYER
TO WARM INTO THE 80S. IF STORMS ARE ABLE DEVELOP...THEY COULD MOVE
INTO EAST CENTRAL KS BY LATE EVENING. LOW LEVEL SHEER AND CAPE
SUGGESTS THAT SUPERCELLS WOULD BE LIKELY. ANY STORMS THAT MOVE ALONG
THE WARM FRONT WILL HAVE A TORNADO POTENTIAL WITH 0-1KM BULK SHEER
AROUND 40KTS. BUT AGAIN THIS IS DEPENDANT ON WHETHER STORMS ARE ABLE
TO INITIATE THIS EVENING. THINK AS THE LOW LEVEL JET INCREASES
OVERNIGHT...THAT ELEVATED CONVECTION WILL BECOME MORE WIDESPREAD.
MODEL FORECAST SOUNDINGS STILL ADVERTISE MORE THAN ENOUGH ELEVATED
INSTABILITY FOR LARGE HAIL TO OCCUR WITH THESE STORMS. AS A
SHORTWAVE FINALLY MOVES OUT FROM THE SOUTHERN ROCKIES MONDAY...THE
COLD FRONT SHOULD SWEEP EAST ACROSS THE AREA. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY OVER
EASTERN SECTIONS OF THE FORECAST AREA BY EARLY AFTERNOON
MONDAY...WITH ONGOING ELEVATED CONVECTION OVER NORTH CENTRAL AND
NORTHEAST KS LIKELY PRIOR TO THIS. THERE STILL APPEARS TO BE ENOUGH
INSTABILITY FOR SEVERE CONVECTION...THOUGH LOW LEVEL SHEER PROFILES
WEAKEN AS SFC WINDS VEER TO THE SOUTHWEST. IN ALL HAVE MAINTAINED
THE MENTION OF SEVERE WORDING IN THE ZONES. UNLESS A STORM MOVES
INTO EAST CENTRAL KS FROM THE SOUTH...ANTICIPATE LARGE HAIL BEING
THE MAIN HAZARD. WILL ALSO NEED TO WATCH OUT FOR LOCALIZED
FLOODING...GIVEN THE ANOMALOUSLY HIGH MOISTURE FLUX ON THE NOSE OF
THE LOW LEVEL JET.

TEMPS WILL BE TRICKY TONIGHT AND MONDAY WITH THE WARM FRONT LIFTING
NORTH LATE TONIGHT AND THE COLD FRONT MOVING THROUGH DURING THE MID
DAY. HAVE KEPT A NON-DIURNAL TEMP CURVE.  WITH CLOUDS AND DRIZZLE
OVER NORTH CENTRAL KS...DO NOT EXPECT MUCH OF A COOL DOWN TONIGHT OR
A STRONG WARM UP TOMORROW. MEANWHILE OVER EAST CENTRAL KS...STRONG
WAA AND MIXING MONDAY MORNING WILL LIKELY CAUSE TEMPS TO RISE BEFORE
SUNRISE WITH EARLY HIGHS AHEAD OF THE COLD FRONT MONDAY AFTERNOON.
HAVE ABOUT A 25 DEGREE F GRADIENT FOR HIGHS ACROSS THE FORECAST AREA
ON MONDAY.

WOLTERS

MAY SEE A FEW STORMS PERSIST INTO MONDAY EVENING...BUT MUCH OF THE
AREA SHOULD BE DRY BY SUNSET. SLOWLY DECREASING CLOUD COVER SHOULD
ALLOW TEMPERATURES TO DROP INTO THE 30S DESPITE SOME GUSTY NORTHWEST
WINDS. FAST ZONAL FLOW WILL BE THE RULE THROUGH THE NEXT FEW PERIODS
AS THE NEXT UPPER WAVE...AROUND 40N/150W EARLY THIS AFTERNOON...
MAKES ITS WAY ONTO THE WEST COAST. LOW LEVEL FLOW WILL STEADILY
RESPOND...THOUGH TEMPERED BY EXPANSIVE SURFACE HIGH PRESSURE TO THE
NORTHEAST. HIGH CLOUDS SHOULD SLOWLY INCREASE TUESDAY INTO
WEDNESDAY...WITH MID LEVEL WARM AIR ADVECTION BRINGING SMALL CHANCES
FOR THUNDERSTORMS WEDNESDAY AFTERNOON. THE ONLY SLOWLY CHANGING LOW
LEVEL WARMING/MOISTENING HAS LEAD TO A LOWERING OF TEMPERATURES
TUESDAY AND WEDNESDAY AND PRECIPITATION CHANCES WEDNESDAY.

PRECIPITATION CHANCES CONTINUE INCREASE FOR LEAST WEDNESDAY
NIGHT AND THURSDAY AS THE UPPER TROF PUSHES EAST. SOME TIMING
DIFFERENCES ARISE...BUT CONFIDENCE IN SOME PRECIPITATION IS
INCREASING FOR THESE PERIODS. IT APPEARS THE WARM SECTOR MAY ONLY
MAKE A BRIEF PUSH INTO THE SOUTHEASTERN ZONES FOR A TIME...BUT
INSTABILITY ALOFT LOOKS STRONG ENOUGH FOR SOME ELEVATED HAILERS.
SHOULD SEE DRY CONDITIONS FOR FRIDAY NIGHT INTO SATURDAY NIGHT WITH
UPPER RIDGING DEVELOPING TO THE WEST...BUT WILL NEED TO WATCH FOR
WEAK WAVES MOVING THROUGH THE NORTHWEST FLOW AS SURFACE HIGH
PRESSURE MOVES OFF TO THE EAST. WILL KEEP THE ENTIRE WEEKEND DRY FOR
NOW. TEMPERATURES SHOULD RETURN TO NEAR EARLY APRIL NORMALS...THOUGH
LATE WORK WEEK TEMPS SHOULDN/T STRAY TOO FAR FROM TYPICAL LEVELS
EITHER.

65

&&

.AVIATION...
MOISTURE ADVECTION OVER THE WARM FRONT WILL CAUSE LIFR CIGS AND
RESTRICTED VSBY WITH BR TO RETURN TO TOP AND FOE BY 02Z. OCCASIONAL
-RA OR DZ WILL ALSO OCCUR DUE TO STRONG MOISTURE ADVECTION WITHIN
THE STABLE CLOUD LAYER. THINK ELEVATED CONVECTION WILL WAIT UNTIL
06Z TO 08Z ONCE THE LOW LEVEL JET INCREASES TO AROUND 50KTS. WARM
FRONT IS EXPECTED TO LIFT NORTH THROUGH FOE AND TOP CAUSING WINDS TO
SHIFT TO THE ESE AND SOUTH BEFORE 12Z...BUT LIFR CIGS ARE EXPECTED
TO PERSIST UNTIL LOW LEVEL JET IS ABLE TO MIX DOWN AND CAUSE SSW
WINDS TO BEGIN GUSTING BY MID MORNING. POSITION OF COLD FRONT BY 18Z
WILL DETERMINE IF ADDITIONAL TS MOVE ACROSS THE TERMINALS.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 30, 10:11 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT SUN MAR 30 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-010315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1011 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE AREA LATER TONIGHT...SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON ACROSS
EAST CENTRAL AND NORTHEAST KANSAS AS A COLD FRONT PUSHES EAST.
THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Mar 31, 2:10 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             CONCORDIA               39.57N 97.66W
03/31/2008  E0.88 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB
Special weather statement, Mar 31, 2:17 AM CDT, 12 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
217 AM CDT MON MAR 31 2008

KSZ009>011-021>023-310815-
CLAY-MARSHALL-NEMAHA-POTTAWATOMIE-RILEY-WASHINGTON-
217 AM CDT MON MAR 31 2008

THROUGH 315 AM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST
AT 45 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST
KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
RANDOLPH...LINN...OLSBURG...GREENLEAF...BARNES...WATERVILLE...BLUE
RAPIDS...HANOVER...BREMEN...FRANKFORT...MARYSVILLE...OKETO...BEATTIE.
..SUMMERFIELD AND AXTELL.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:08 AM CDTSevere Thunderstorm WarningTOPOttawa45 min
Mar 31, 2:16 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary44 min
Mar 31, 2:37 AM CDTSevere Thunderstorm WarningTOPClay, Cloud38 min
Mar 31, 2:47 AM CDTSevere Thunderstorm WarningTOPMarshall43 min
Mar 31, 2:56 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley49 min
Mar 31, 3:20 AM CDTSevere Thunderstorm WarningTOPClay, Riley, Washington40 min
Mar 31, 3:27 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
Mar 31, 3:33 AM CDTSevere Thunderstorm WarningTOPBrown27 min
Mar 31, 3:41 AM CDTSevere Thunderstorm WarningTOPPottawatomie33 min
Mar 31, 3:43 AM CDTSevere Thunderstorm WarningTOPMarshall47 min
Mar 31, 3:56 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson49 min
Mar 31, 5:04 AM CDTHigh Wind WarningTOPAnderson, Coffey, Franklin, Lyon, Osage3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.